Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2011, 2:06 AM EDT for Johnston County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 2:06 AM EDT (06:06 UTC)
- Expired
- May 14, 2011, 2:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 13 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:24 AM EDT | HAIL 0.75 | 6 S Clayton, NC | 50 TO 55 MPH WIND GUST AND DIME SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS EMPLOYEE BETWEEN CLAYTON AND SMITHFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS52 KRAH 140606
SVRRAH
NCC101-140645-
/O.NEW.KRAH.SV.W.0078.110514T0606Z-110514T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
206 AM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 AM EDT
* AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF COATS CROSSROADS...OR 13 MILES
NORTHEAST OF LILLINGTON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL
IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COATS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3577 7825 3540 7825 3545 7862 3547 7865
3548 7865 3550 7869 3552 7869 3555 7867
3559 7862 3562 7858
TIME...MOT...LOC 0607Z 256DEG 13KT 3554 7863
$$
WSS3 follow-up statements
997
WWUS52 KRAH 140620
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 AM EDT SAT MAY 14 2011
NCC101-140645-
/O.CON.KRAH.SV.W.0078.000000T0000Z-110514T0645Z/
JOHNSTON NC-
220 AM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR JOHNSTON COUNTY...
AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COATS
CROSSROADS...OR 10 MILES NORTHWEST OF SMITHFIELD...MOVING EAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLAYTON...FLOWERS...
SELMA AND EMIT.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3577 7825 3540 7825 3550 7862 3559 7862
3562 7858
TIME...MOT...LOC 0620Z 258DEG 31KT 3557 7849
$$
BLAES226
WWUS52 KRAH 140636
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
236 AM EDT SAT MAY 14 2011
NCC101-140645-
/O.CON.KRAH.SV.W.0078.000000T0000Z-110514T0645Z/
JOHNSTON NC-
236 AM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL JOHNSTON COUNTY...
AT 232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FLOWERS...OR 6 MILES NORTH OF SMITHFIELD...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SELMA AND EMIT.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3577 7825 3546 7826 3551 7853 3558 7853
3563 7851
TIME...MOT...LOC 0636Z 261DEG 30KT 3559 7831
$$
BLAES972
WWUS52 KRAH 140649
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EDT SAT MAY 14 2011
NCC101-140659-
/O.EXP.KRAH.SV.W.0078.000000T0000Z-110514T0645Z/
JOHNSTON NC-
249 AM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSTON COUNTY
EXPIRES AT 245 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3577 7825 3546 7826 3551 7853 3558 7853
3563 7851
TIME...MOT...LOC 0636Z 261DEG 30KT 3555 7830
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:59 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 13, 10:59 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1059 PM EDT FRI MAY 13 2011 .SYNOPSIS... A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1059 PM... WE WILL EXTEND THE SEVERE THUNDERSTORM WATCHES THROUGH 100 AM FOR ALL COUNTIES IN THE ORIGINAL WATCHES WITH THE EXCEPTION OF DAVIDSON AND FORSYTH. WCN HAS BEEN SENT... PRODUCTS HAVE BEEN UPDATED. THIS IS DUE TO THE CLUSTER OF STRONG TO SEVERE STORMS IN GUILFORD/RANDOLPH SSW TO NEAR ANSON COUNTY. JUST AS A ONE LARGE CLUSTER OF THUNDERSTORMS EXITS TO OUR EAST ANOTHER (SMALLER) CLUSTER DEVELOPED OVER THE CENTRAL FOOTHILLS. THIS CLUSTER PROMPTED SEVERE THUNDERSTORM WARNINGS FROM IREDELL THROUGH DAVIE AND INTO DAVIDSON IN THE PAST FEW HOURS. TREES HAVE BEEN REPORTED DOWN IN IREDELL AND DAVIE. THE BOUNDARY LAYER CONTINUED TO STABILIZE THIS EVENING ESPECIALLY IN AREAS THAT WERE WORKED OVER WITH THE PREVIOUS STORMS. THE HIGHEST CAPE CONTINUES TO BE IN THE SOUTHERN PIEDMONT WHERE STORMS HAVE ELUDED THUS FAR. THEREFORE... AREAS FROM THE TRIAD AND CHARLOTTE EAST TO SOUTHERN PINES AND FAYETTEVILLE CONTINUE PRIMED. THE MOTION OF THE CURRENT STORM CLUSTER OVER THE WESTERN PIEDMONT WAS ENE. WE MAY SEE DEVELOPMENT SOUTHWARD OR SOUTHEASTWARD AS THIS CLUSTER PUSHES EAST TOWARD THE SOUTH HALF OF THE TRIAD REGION AND TOWARD THE TRIANGLE LATER. WE WILL MAINTAIN WATCHES AND POP FOR NOW. -BADGETT && .SHORT TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 230 PM FRIDAY... VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY COMPLEX EXITING THE AREA TOWARD SUNSET. OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST. SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT... CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. && .LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM FRIDAY... WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS... WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 215 PM... EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT... ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING SATURDAY BEFORE LIFTING TO MVFR. SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH MORNING WITHIN A FEW HOURS OF SUNRISE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...RLH/MWS LONG TERM...MWS AVIATION...RLH
Hazardous weather outlook, May 14, 12:56 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1256 AM EDT SAT MAY 14 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150500- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1256 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE OVERNIGHT HOURS. A FEW THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH.THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. BLAES
In the hours before
Local storm report, May 13, 9:38 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 4 ENE AUTRYVILLE 35.02N 78.58W
05/13/2011 SAMPSON NC 911 CALL CENTER
TREE DOWN ON LEROY AUTRY ROAD.
&&
EVENT NUMBER RAH1100625
SECSpecial weather statement, May 13, 9:46 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT FRI MAY 13 2011
NCZ038-039-140245-
DAVIDSON-RANDOLPH-
946 PM EDT FRI MAY 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 1045 PM EDT...
AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
THOMASVILLE...TRINITY...ARCHDALE...RANDLEMAN.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3589 8037 3593 8037 3597 8040 3598 8037
3594 8005 3592 8005 3589 7960 3553 7962
3554 8021 3558 8021 3568 8034 3571 8033
3572 8039 3590 8041
TIME...MOT...LOC 0145Z 254DEG 20KT 3581 8023
KRRSpecial weather statement, May 13, 11:14 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 PM EDT FRI MAY 13 2011
NCZ073-074-083-084-140415-
ANSON-MONTGOMERY-RICHMOND-STANLY-
1114 PM EDT FRI MAY 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 1215 AM EDT...
AT 1114 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEACHLAND...OR ABOUT 12 MILES NORTHWEST OF WADESBORO...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANSONVILLE...MOUNT
GILEAD...COVINGTON...PEKIN...NORMAN.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3519 8026 3552 7979 3545 7975 3530 7971
3527 7971 3524 7967 3518 7965 3517 7961
3512 7957 3507 7958 3506 7953 3503 7951
3483 8031
TIME...MOT...LOC 0314Z 244DEG 28KT 3504 8024
WSSSpecial weather statement, May 13, 11:20 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1120 PM EDT FRI MAY 13 2011 NCZ023-024-039-040-140415- ALAMANCE-CHATHAM-ORANGE-RANDOLPH- 1120 PM EDT FRI MAY 13 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE...CHATHAM AND ALAMANCE COUNTIES THROUGH 1215 AM EDT... AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STALEY...OR ABOUT 6 MILES NORTH OF SILER CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP... SUTPHIN...TEER. HAZARDS INCLUDE... NICKEL SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3610 7914 3573 7905 3570 7956 3587 7962 TIME...MOT...LOC 0320Z 254DEG 16KT 3581 7948 WSS
Special weather statement, May 14, 12:22 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EDT SAT MAY 14 2011
NCZ008-009-023>027-040>043-140515-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-ORANGE-
VANCE-WAKE-WILSON-
1222 AM EDT SAT MAY 14 2011
...STRONG THUNDERSTORMS WILL AFFECT ORANGE... DURHAM... CENTRAL AND
NORTHERN WAKE... AND NORTHERN JOHNSTON COUNTIES THROUGH 100
AM...
AT 1217 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH
VERY HEAVY RAIN EXTENDING FROM HILLSBOROUGH AND CHAPEL HILL TO SOUTH
DURHAM... RDU AIRPORT AND NORTH RALEIGH... MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
OCCASIONAL LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
VERY HEAVY RAIN EXCEEDING 1 INCH IN 30 MINUTES.
THESE STORMS MAY TRAIN OVER THE SAME AREAS CREATING URBAN RUNOFF
PROBLEMS FROM RDU AIRPORT TO NORTH RALEIGH TO WAKE FOREST THROUGH
100 AM. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3620 7800 3617 7798 3619 7797 3619 7794
3558 7796 3560 7805 3553 7809 3554 7878
3558 7890 3554 7895 3554 7902 3559 7905
3563 7912 3556 7920 3557 7924 3555 7925
3555 7939 3625 7935
TIME...MOT...LOC 0417Z 259DEG 20KT 3583 7854
BADGETTLocal storm report, May 14, 1:10 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
110 AM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 SSE DONNAHA 36.21N 80.42W
05/13/2011 FORSYTH NC 911 CALL CENTER
4 TREES DOWN AT THE INTERSECTION OF RIVERBLUFF FARMS
ROAD NEAR ROUTE 67. TREES BLOKED RIVERBLUFF FARMS ROAD.
0630 PM TSTM WND DMG 8 SSE SUTPHIN 35.78N 79.30W
05/13/2011 CHATHAM NC 911 CALL CENTER
TREE DOWN OFF SILK HOPE GUM SPRINGS ROAD
0640 PM TSTM WND DMG 5 N GOLDSTON 35.66N 79.31W
05/13/2011 CHATHAM NC 911 CALL CENTER
UTILITY POLE SNAPPED AND POWERLINES DOWN IN ROCK BRIDGE
ROAD NEAR ROUTE 602
0650 PM HAIL BROADWAY 35.46N 79.05W
05/13/2011 E1.75 INCH LEE NC 911 CALL CENTER
GOLF BALL SIZED HAIL.
0712 PM HAIL 5 SE SEMINOLE 35.42N 78.94W
05/13/2011 E0.75 INCH HARNETT NC PUBLIC
PEA TO DIME SIZED HAIL NEAR MAMERS.
0714 PM HAIL 4 E OLIVIA 35.37N 79.03W
05/13/2011 E0.88 INCH HARNETT NC BROADCAST MEDIA
PEA AND NICKEL SIZED HAIL IN HARNETT CO.
0725 PM TSTM WND DMG 2 NNW ROUGEMONT 36.25N 78.94W
05/13/2011 PERSON NC PUBLIC
2 TREES DOWN NEAR DURHAM ROAD AND HILLSBOROUGH ROAD.
0725 PM TSTM WND DMG 3 NNW ROUGEMONT 36.26N 78.94W
05/13/2011 PERSON NC PUBLIC
TREES AND POWER LINES DOWN NEAR C.C. ANDREWS ROAD AND
DURHAM ROAD.
0730 PM HAIL 2 E PARKWOOD 35.89N 78.87W
05/13/2011 M0.75 INCH DURHAM NC TRAINED SPOTTER
0745 PM TSTM WND DMG 2 SSW BETHESDA 35.92N 78.86W
05/13/2011 DURHAM NC 911 CALL CENTER
TREE DOWN BLOCKING THE ROAD OFFF OF TW ALEXANDER DRIVE.
0745 PM HAIL 3 N RDU INTERNATIONAL A 35.92N 78.78W
05/13/2011 E1.00 INCH WAKE NC PUBLIC
HAIL FROM PENNY TO QUARTER SIZE OBSERVED IN BRIER CREEK
0753 PM TSTM WND DMG 4 NNW LINDEN 35.31N 78.78W
05/13/2011 HARNETT NC FIRE DEPT/RESCUE
TREE DOWN IN BUNNLEVEL ON 401.
0802 PM TSTM WND DMG 5 NNW LINDEN 35.31N 78.78W
05/13/2011 HARNETT NC TRAINED SPOTTER
DIME TO PENNY SIZED HAIL AND SEVERAL TREES DOWN IN
BUNNLEVEL ON 401 AND PENDERGRAFT RD.
0820 PM HAIL DUNN 35.31N 78.61W
05/13/2011 E1.00 INCH HARNETT NC BROADCAST MEDIA
QUARTER SIZED HAIL IN DUNN.
0844 PM TSTM WND DMG 4 ENE AUTRYVILLE 35.02N 78.58W
05/13/2011 SAMPSON NC 911 CALL CENTER
TREE DOWN ON LEROY AUTRY ROAD.
&&
EVENT NUMBER RAH1100615 RAH1100617 RAH1100619 RAH1100614 RAH1100611
RAH1100616 RAH1100612 RAH1100613 RAH1100620 RAH1100623 RAH1100624
RAH1100618 RAH1100621 RAH1100622 RAH1100625
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 56 min |
| May 13, 9:46 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 59 min |
| May 13, 9:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 34 min |
| May 13, 10:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| May 13, 11:14 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 61 min |
| May 13, 11:20 PM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| May 14, 12:22 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Nash, Orange, Wake | 53 min |
| May 14, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| May 14, 2:28 AM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wilson | 97 min |
| May 14, 3:12 AM EDT | Special Weather Statement | RAH | Greene | 33 min |
| May 14, 12:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 14, 2:18 PM EDT | Special Weather Statement | RAH | Orange | 42 min |
| May 14, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 43 min |
| May 14, 2:49 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| May 14, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 41 min |
| May 14, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| May 14, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 44 min |
| May 14, 3:38 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 37 min |
| May 14, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 13 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 21 min |
| May 14, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 42 min |
| May 14, 4:44 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 61 min |
| May 14, 4:45 PM EDT | Special Weather Statement | RAH | Anson | 45 min |
| May 14, 4:50 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 14, 5:22 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 53 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 40 min |
| May 14, 5:52 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 14, 7:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.